It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hundreds of people have described the difficult or depressive behaviour of their children and themselves following the use of Zyrtec for seasonal allergies. This side effect is not mentioned by the makers. Nor is the Zyrtec withdrawal itch mentioned.

Please consider this side effect if you or your child are taking this drug, and let us know if stopping Zyrtec has any effect.
I am A Zyrtec taker and I stopped a while ago and boy did I itch like crazy there must be something to what you are saying.
People take Zyrtec for allergies - itchy skin or runny nose usually. When the itchy skin people miss a dose, the intense withdrawal itch starts, and they think it is their initial problem. So they think this is a wonderful drug, keep taking it and get hooked. Coming off it can be a total nightmare verging on impossible for some.

The runny nose people, who may never have had an itch in their life also get the intense withdrawal itch on missing a dose or two, and are therefore more cluey as to what is going on.

Hundreds of people report these side effects and more, especially the mind and behaviour altering side effects, particularly in children.
Speaking of allergy drugs with and without side effects, a couple years ago my GP prescribed me something called hydroxyzine.

It was amazing. Worked almost as well as Benadryl, with no side effects I could discern. It's 50 years old and costs just pennies. To the bin with Zyrtec and all the rest. I should call her up again before I move out of town, and get a prescription for that just in case.
Well I have stopped my Zyrtec again and the itchies are back in full force and after only 2 days. I remember how bad it was before when I quit before but I was like crazy itching and I went back on. Now I want off for good after reading your post I now understand what was going on.
I've been taking zyrtec off and on for several years and have never experienced any side effects from being on it or going off it.
Many people use Zyrtec with no side effects.

Many people use Zyrtec with horrendous side effects which are not listed anywhere except on the web by the sufferers themselves, desperate to warn others. Many list difficult behaviour in children disappearing as soon as Zyrtec is stopped, which is why I have posted here.

Spamula, Zyrtec withdrawal itch can be severe, and many people are not able to stop Zyrtec without support.
[QUOTE=dial999;3986959]Many people use Zyrtec with no side effects.

Many people use Zyrtec with horrendous side effects which are not listed anywhere except on the web by the sufferers themselves, desperate to warn others. Many list difficult behaviour in children disappearing as soon as Zyrtec is stopped, which is why I have posted here.

Spamula, Zyrtec withdrawal itch can be severe, and many people are not able to stop Zyrtec without support.[/QUOTE]



Thank you I have a doctors appt. on tuesday am.
I'm going through Zyrtec withdrawal right now. I've always had seasonal allergies--runny nose, itchy eyes--but no skin irritation whatsoever. I took Claritin for a long time with no side effects, but it wasn't that effective. My doctor suggested Zyrtec, so I started taking it this spring. I did something I don't usually do, which is continue taking it all through the summer, into autumn (I get hit coming & going with allergies, spring and fall). Three days ago I stopped, and now I'm having exactly the same bouts of itching that are being described all over the internet. I see a lot of responses to these people trying to tell them that they just "had an underlying skin allergy already," but I'm telling you, I'm 30 years old and have NEVER had an issue with my skin.

I've also been uncharacteristically anxious in the past few months--have had two brief panic attacks--but I never suspected it might be the Zyrtec. Anyway, if the itching goes way in 14-28 days as some are stating, that's cool with me. I'll suffer it out and then I'm never taking Zyrtec again.





All times are GMT -7. The time now is 05:33 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!